Alert archive / California / Small Craft Advisories in 2021
Small Craft Advisory 167, NWS Los Angeles, CA
NWS Los Angeles, CA issued this small craft advisory at Dec 17, 2021, 2:06 PM PST. It took effect at Dec 18, 2021, 3:00 AM PST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Dec 17, 2021, 2:06 PM PST (22:06 UTC)
- In effect from
- Dec 18, 2021, 3:00 AM PST
- Expired
- Dec 18, 2021, 11:20 AM PST
- In force
- 8 hr
- Issued by
- NWS Los Angeles, CA
The text
As transmitted.
540 WHUS76 KLOX 172206 MWWLOX URGENT - MARINE WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 206 PM PST Fri Dec 17 2021 PZZ655-180615- /O.NEW.KLOX.SC.Y.0167.211218T1100Z-211218T2000Z/ Inner waters from Point Mugu to San Mateo Pt. CA including Santa Catalina and Anacapa Islands- 206 PM PST Fri Dec 17 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 3 AM TO NOON PST SATURDAY... * WHAT...Hazardous sea conditions. * WHERE...Inner waters from Point Mugu to San Mateo Pt. CA including Santa Catalina and Anacapa Islands. * WHEN...From 3 AM to noon PST Saturday. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX). PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
4 follow-up statements
001 WHUS76 KLOX 180414 MWWLOX URGENT - MARINE WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 814 PM PST Fri Dec 17 2021 PZZ655-181215- /O.CON.KLOX.SC.Y.0167.211218T1100Z-211218T2000Z/ Inner waters from Point Mugu to San Mateo Pt. CA including Santa Catalina and Anacapa Islands- 814 PM PST Fri Dec 17 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 AM TO NOON PST SATURDAY... * WHAT...Hazardous sea conditions. * WHERE...Inner waters from Point Mugu to San Mateo Pt. CA including Santa Catalina and Anacapa Islands. * WHEN...From 3 AM to noon PST Saturday. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX). PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
302 WHUS76 KLOX 181012 MWWLOX URGENT - MARINE WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 212 AM PST Sat Dec 18 2021 PZZ655-181815- /O.CON.KLOX.SC.Y.0167.211218T1100Z-211218T2000Z/ Inner waters from Point Mugu to San Mateo Pt. CA including Santa Catalina and Anacapa Islands- 212 AM PST Sat Dec 18 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON PST TODAY... * WHAT...Hazardous sea conditions. * WHERE...Inner waters from Point Mugu to San Mateo Pt. CA including Santa Catalina and Anacapa Islands. * WHEN...Until noon PST today. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX). PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
052 WHUS76 KLOX 181706 MWWLOX URGENT - MARINE WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 906 AM PST Sat Dec 18 2021 PZZ655-182000- /O.CON.KLOX.SC.Y.0167.000000T0000Z-211218T2000Z/ Inner waters from Point Mugu to San Mateo Pt. CA including Santa Catalina and Anacapa Islands- 906 AM PST Sat Dec 18 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON PST TODAY... * WHAT...Hazardous sea conditions. * WHERE...Inner waters from Point Mugu to San Mateo Pt. CA including Santa Catalina and Anacapa Islands. * WHEN...Until noon PST today. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX). PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
029 WHUS76 KLOX 181920 MWWLOX URGENT - MARINE WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 1120 AM PST Sat Dec 18 2021 PZZ655-182030- /O.CAN.KLOX.SC.Y.0167.000000T0000Z-211218T2000Z/ Inner waters from Point Mugu to San Mateo Pt. CA including Santa Catalina and Anacapa Islands- 1120 AM PST Sat Dec 18 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... There is no longer a threat of gusts to 25 kt. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this small craft advisory went out at Dec 17, 1:27 PM PST, 39 minutes earlier.
Area forecast discussion, Dec 17, 1:27 PM PST, 39 minutes before
Area Forecast Discussion
National Weather Service Los Angeles/Oxnard CA
127 PM PST Fri Dec 17 2021
.SYNOPSIS...17/126 PM.
Gusty Santa Ana winds will continue across Los Angeles and
Ventura Counties through Saturday with warmer temperatures. Cooler
temperatures are expected starting Sunday. A wet weather pattern
is likely to return to southern California mid to late next week.
&&
.SHORT TERM (TDY-MON)...17/124 PM.
Breezy offshore winds will continue across LA/Ventura Counties
through Saturday. And outside of some locally dense fog in
interior SLO County at times and some chilly overnight temps there
is very little else going with the local weather through Monday.
Offshore flow to remain in place through the period, though
weakening quite a bit after tomorrow resulting in slight cooling
for coastal areas. May see some stratus eventually returning to
the the coast late in the weekend or early next week.
.LONG TERM (TUE-FRI)...17/1244 PM.
Last night's numerical models really trended lower with the precip
next week with several solutions completely dry, however, 12z runs
seems to be reverting back to previous programming. Perhaps some
bad data got into the models last night. In any case, after a
short period where forecast confidence had completely eroded it's
back to where it was before, which isn't a lot better but at least
rain chances are more solid now at some point next week. Timing
is still a huge question mark and not a lot of confidence in
amounts either, though it still looks better than the average
storm but weaker than what we had Monday and Tuesday. There is
still some chance for a little atmospheric river component, likely
on Thursday, so that seems to be the most likely day at this
point for slightly more impactful precip. Looks like Tuesday for
the most part should remain dry with the possible exception of SLO
County, and much of Wednesday could still be dry as well for
LA/Ventura Counties. Again, timing is extremely uncertain. At
least half of the ECMWF ensembles keep LA County dry through
Wednesday afternoon while the GEFS is about 30%. However, the
percentage of ensemble members from both of those models and the
Canadian ensembles showing rain by Thursday is well over 90%. So
rain a very good chance but it could take some time to reach our
entire forecast area.
&&
.AVIATION...17/1749Z.
At 17Z at KLAX, there was no marine inversion present.
Generally hi confidence overall in the 18Z TAFs. KPRB is expected
to have low clouds and fog with LIFR conditions later tonight into
Sat morning, with the timing of the onset of these conditions off
+/- an hour or two. Otherwise, VFR conditions will prevail at all
the airfields thru the TAF period.
Pressure gradient were turning offshore, which should bring some
gusty winds to the mtns and valleys of L.A. and VTU Counties, the
coastal sections of Ventura County, and to coastal sections of
L.A. County from Malibu to the Hollywood Hills. There could be
some LLWS and MDT UDDF, especially in the foothills and mtns.
KLAX..High confidence in the 18Z TAF with VFR conditions expected
thru the TAF period. Any east wind component tonight will be 6 kt
or less.
KBUR...High confidence in the 18Z TAF with VFR conditions expected
through the TAF period.
&&
.MARINE...17/1232 PM.
For the Outer Waters, Small Craft Advisory (SCA) conds are not
expected tonight thru Sun night. From Mon thru Tue, SCA level S to
SE winds are likely across the northern zone (PZZ670) as another
front approaches. SCA level SE-S winds will likely spread into the
central outer waters zone (PZZ673) Mon night and possibly continue
(30% chance) into Tue. Otherwise, conds will be below SCA levels
through Wed.
Across the inner waters north of Pt. Sal, there is a 30% chance
for N to NE SCA level winds thru Sat, and seas will be just below
SCA levels tonight. Winds and seas are then expected to be below
SCA levels Sat night thru Wed.
For the Inner Waters south of Point Conception, there is a 50%
chance of SCA level NE winds mainly nearshore from about Point
Mugu to Santa Monica late tonight and Sat morning, and a Small
Craft Advisory will be in effect. Otherwise, SCA conds are not
expected thru Wed.
&&
.BEACHES...17/953 AM.
Moderately large and long period northwest swell off the Central
Coast will generate high surf of 8 to 10 feet on exposed west and
northwest facing beaches of SLO County and western Santa Barbara
County until about noon today. Surf is expected to subside by
early this afternoon.
&&
.LOX WATCHES/WARNINGS/ADVISORIES...
CA...Wind Advisory in effect until 2 PM PST Saturday for zones
44>46-53-54-88-547. (See LAXNPWLOX).
PZ...NONE.
&&
.HAZARD POTENTIAL OUTLOOK (MON-FRI).
A wet weather pattern is forecast to return to the region next
week and could create roadway flooding and travel delays.
&&
PUBLIC...MW
AVIATION...Sirard
MARINE...Sirard
BEACHES...DB/Sirard
SYNOPSIS...MW
weather.gov/losangelesThe office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 17, 3:55 AM PST | High Surf Advisory | LOX | 8 hr |
Nearby
Small Craft Advisories in California, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.